Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Prednesone Dose Packs

LumpyLLumpy Posts: 103
edited 06/11/2012 - 8:36 AM in Pain Medications
Hello all.

I am in the very beginning (4 weeks) of dealing with a herniated disk (C6C7). My first doctor gave me a prednesone dose pack to help with inflammation. I finished it about a week ago. Can anyone tell me how long it takes to get relief (I never perceived any) and how long does the steroid continue to work after you finish the pack?


  • If you take prednisone for very long, you will be plumpy. I never felt it did me any good either.After taking all of them, you should be able to tell if they helped you. My mother in law had severe RA and took those thing s for years, said she could not do without them. Had a friend who was skinny as a rail and took them for a couple of months an was still skinny as a rail, but with a moon face from Prednisone. Make sure you take them as directed, you can't just go cold turkey with them. Best wishes-God Bless!
  • A prednisone dose pak is a tapering dose of prednisone and should not cause any of the problems mentioned in the above post. If you take prednisone every day, that is when it can cause weight increase or problems if you stop it without tapering it, etc.

    If the prednisone was going to help you, you would have had noticed the first few days. Discuss this with your doctor when you see him/her again.

    Best wishes to you,

  • I have taken this years ago a few different times for shoulder problems and it did help my shoulder pain and any other pains going on at that time...
    I also agree with Marianne
    Hugs to all... Patsy
  • If it was gonna help, you should have felt it by now. Contact your Dr and tell them it hasnt done anything yet.
  • Thanks for the replies. I certainly don't feel any relief from it. I have had cortosteroid shots in various joints as well as systemically and have always felt better if it was muscle, soft tissue type stuff. When I had nerve pain because of my past ulnar compression, the shot did no good at all.

    I hate pain meds. I hate how they make me feel. I have taken Vicadin and Tramidal (sp?)recently. Vicadin at night is not so bad. Tramidal was just plain strange. I don't touch those anymore. Made me feel a little too good ;-)
  • I have crohn's disease and in the past have spent significant amounts of time on prednisone. For me it makes me manic and causes me to gain weight when taking it even for 5 days as well as when I've been on it for months. Also because it can cause blood pressure problems never discontinue taking prednisone without consulting your doctor. If anyone has questions about side effects of prednisone or medrol (methylprednisone) please feel free to pm me.
  • Got to love the manic part. I forgot about that. X( :))( X( :))( X( :))(
Sign In or Register to comment.